Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 18, 2010, 7:51 AM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2010, 7:51 AM CDT (12:51 UTC)
- Expired
- May 18, 2010, 9:19 AM CDT
- In force
- 88 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2920 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
632
WGUS54 KCRP 181251
FFWCRP
TXC249-273-181445-
/O.NEW.KCRP.FF.W.0049.100518T1251Z-100518T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 AM CDT TUE MAY 18 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JIM WELLS COUNTY IN SOUTH TEXAS...
WESTERN KLEBERG COUNTY IN SOUTH TEXAS...
* UNTIL 945 AM CDT
* AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL HAS FALLEN OVER
PORTIONS OF SOUTHERN JIM WELLS COUNTY BETWEEN BEN BOLT AND PREMONT.
THESE EFFICIENT HEAVY RAIN PRODUCING THUNDERSTORMS ARE ANTICIPATED
TO MOVE EASTWARD INTO WESTERN KLEBERG COUNTY...PARTICULARLY OVER
KINGSVILLE AND RICARDO. SOIL CONDITIONS OVER WESTERN KLEBERG
COUNTY ARE ALREADY QUITE SATURATED WITH PREVIOUS HEAVY RAINFALL
FROM THIS PAST WEEKEND.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...KINGSVILLE...PREMONT...BEN BOLT...KINGSVILLE NAVAL AIR
STATION...PALITO BLANCO...RICARDO AND RIVIERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2730 9818 2734 9823 2768 9823 2771 9808
2762 9792 2755 9782 2755 9755 2736 9761
2726 9793
$$
SCC2 follow-up statements
912
WGUS74 KCRP 181352
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 AM CDT TUE MAY 18 2010
TXC249-181400-
/O.CAN.KCRP.FF.W.0049.000000T0000Z-100518T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS-
INCLUDING THE CITY OF PREMONT
852 AM CDT TUE MAY 18 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN JIM WELLS
COUNTY...
HEAVY RAINFALL HAS MOVED OUT OF JIM WELLS COUNTY. THEREFORE...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR CENTRAL TEXAS.
LAT...LON 2728 9806 2764 9806 2764 9796 2755 9782
2755 9755 2736 9761 2726 9793
$$
TXC273-181445-
/O.CON.KCRP.FF.W.0049.000000T0000Z-100518T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-
INCLUDING THE CITY OF KINGSVILLE
852 AM CDT TUE MAY 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
WESTERN KLEBERG COUNTY...
AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. NATIONAL WEATHER SERVICE SKYWARN SPOTTERS REPORTED MINOR
STREET FLOODING IN KINGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR CENTRAL TEXAS.
&&
LAT...LON 2728 9806 2764 9806 2764 9796 2755 9782
2755 9755 2736 9761 2726 9793
$$
TM849
WGUS74 KCRP 181419
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
919 AM CDT TUE MAY 18 2010
TXC273-181429-
/O.CAN.KCRP.FF.W.0049.000000T0000Z-100518T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-
INCLUDING THE CITY OF KINGSVILLE
919 AM CDT TUE MAY 18 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN KLEBERG
COUNTY...
THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED OUT OF KLEBERG COUNTY.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR CENTRAL TEXAS.
LAT...LON 2728 9806 2764 9806 2764 9796 2755 9782
2755 9755 2736 9761 2726 9793
$$
TMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 6:43 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 18, 6:43 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 643 AM CDT TUE MAY 18 2010 .DISCUSSION...SEE AVIATION SECTION. && .AVIATION...CONVECTION ACROSS THE W HALF OF THE CWA THIS MORNING IS EXPECTED TO SHIFT SE WITH THE STRONGER STORMS SKIRTING THE SERN PORTIONS. A SVR TSRA WATCH IS IN EFFECT FOR DUVAL...JIM WELLS AND KLEBERG UNTIL NOON. AM EXPECTING THE SVR STORMS TO REMAIN S OF ALI...CRP HOWEVER STRONG STORMS WILL BE POSSIBLE...LEADING TO IFR CONDTIIONS AND VRB GUSTY WINDS. OTHERWISE...MVFR/VFR CONDIITONS WILL DVLP BY AROUND NOON AND CONT THRU THE REMAINDER OF THE DAY. && .PREV DISCUSSION... /ISSUED 515 AM CDT TUE MAY 18 2010/ SHORT TERM (TODAY)...INITIAL AREA OF NVA THAT LIKELY SUPPRESSED CONVECTION ACROSS THE COASTAL BEND AND DEEP S TX WHEN INITIAL OUTFLOW ARRIVED FROM THE NORTH HAS SHIFTED EAST AN BEEN REPLACED BY PVA. THE RESULT HAS BEEN CONVECTIVE ACTIVITY HAS BEGUN TO DEVELOP ACROSS THE OLD OUTFLOW BOUNDARY WHICH HAS STALLED NEAR BAFFIN BAY AND EXTENDING EAST OFFSHORE. CLUSTERS OF TSTMS SURROUND ONE PERSISTENT SVR TSTM THAT IS MOVING SE TOWARD HEBBRONVILLE. BELIEVE ONCE THIS STORM LEAVES THE CWA...THAT THE SEVERE THREAT BE GREATLY DIMINISHED...BUT POSSIBLY NOT OVER COMPLETELY DEPENDING ON IF BOUNDARY/CELL INTERACTIONS OCCUR. GIVEN THE SUPPORT OF THE UPR S/WV...RADAR TRENDS AND CONTINUED MODEST CAPE (1000-1500 J/KG ACROSS THE SOUTH) WITH ONLY MINIMAL CIN...THINK CURRENT TSTMS IN THE WEST WILL HOLD TOGETHER ENOUGH TO WARRANT LIKELY TO SCT POPS FOR THIS MORNING W/ HIGHEST CHCS NEAR THE OUTFLOW BOUNDARY AND HIGHER CAPE ACROSS THE SRN HALF. THINGS SHOULD WIND DOWN QUICKLY BY AFTN AND WILL TREND POPS BACK AFTR 18Z. LONG TERM (TONIGHT THROUGH MONDAY)...ATMOSPHERE WILL GET A GOOD WORK OVER TODAY AND MODELS PROG SUBSIDENCE IN THE WAKE OF THIS MORNINGS S/WV TOGETHER WITH NEGATIVE H85 THETA-E ADVECTION. THIS ALL MAKES A REPEAT PERFORMANCE OF ANOTHER MCS FOR TONIGHT SEEM UNLIKELY FOR TONIGHT AND DO NOT HAVE ANY POPS MENTIONED. H85 THETA-E/RH PATTERN REMAINS UNFAVORABLE FOR THE REMAINDER OF THE WEEK AND MODELS AGREE THE CAP WILL BUILD RAPIDLY FROM THE SW THROUGH WED AHEAD OF THE NEXT S/WV TROUGH FORECAST TO MOVE ACROSS NRN TEXAS. MID LEVEL RIDGING FROM CEN MEXICO...AND FAR SOUTH POSITION OF THE LOW LEVEL RIDGE AXIS ACROSS THE GULF WILL ONLY ADD TO THE CAP AND LEAD TO INCREASING TEMPS OVER THE WEEKEND. COULD SEE A FEW WEAK SHOWERS BELOW THE CAP OVER THE WEEKEND IF ECMWF H85 MOISTURE INCREASE IS CORRECT...BUT OVERALL THINK POPS ARE MINIMAL AND HAVE REMOVED ANY MENTION OF POPS FOR NOW. THE MID LEVEL RIDGE SHOWS SIGNS OF WEAKENING AND MOVING EAST EARLY NEXT WEEK AS THE LOW LEVEL RIDGE AXIS MOVES NORTH AGAIN. THIS COULD LEAD TO SOME RAIN CHCS EARLY NEXT WEEK AS THE CAP WEAKENS AGAIN...BUT NO MENTION FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 74 89 77 89 / 60 10 10 10 10 VICTORIA 89 71 89 74 88 / 30 10 10 10 10 LAREDO 98 76 101 78 101 / 60 10 10 10 10 ALICE 91 72 93 76 94 / 60 10 10 10 10 ROCKPORT 87 76 86 78 88 / 40 10 10 10 10 COTULLA 94 71 97 74 97 / 60 10 10 10 10 KINGSVILLE 91 73 92 77 93 / 60 10 10 10 10 NAVY CORPUS 86 76 87 78 86 / 50 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM MG/88...LONG TERM
Hazardous weather outlook, May 18, 6:29 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 629 AM CDT TUE MAY 18 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 629 AM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX ACROSS THE SOUTH TEXAS BRUSH COUNTRY WILL MOVE SLOWLY EAST TO SOUTHEAST ACROSS PORTIONS OF THE COASTAL BEND AND DEEP SOUTH TEXAS THIS MORNING. A FEW OF THESE STORMS MAY BECOME SEVERE MAINLY ACROSS EXTREME SOUTHERN PORTIONS OF THE REGION SOUTH OF A KINGSVILLE TO ALICE TO BRUNI LINE...HOWEVER THE HIGHEST RISK FOR SEVERE THUNDERSTORMS WILL REMAIN ACROSS DEEP SOUTH TEXAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE MAINLY ACROSS THESE SAME AREAS TODAY. ISOLATED RAINFALL TOTALS AROUND 2 TO 3 INCHES WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED PORTIONS OF THE BAYS AND GULF WATERS WEDNESDAY AND THURSDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, May 18, 5:32 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 AM CDT TUE MAY 18 2010 TXZ239-240-181130- DUVAL-WEBB- 532 AM CDT TUE MAY 18 2010 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES... AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF RANCHITOS LAS LOMAS TO EL CENIZO...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF ENCINAL TO 18 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TE
Special weather statement, May 18, 7:29 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 729 AM CDT TUE MAY 18 2010 TXZ241-242-181330- JIM WELLS-KLEBERG- 729 AM CDT TUE MAY 18 2010 ...A FUNNEL CLOUD WAS SPOTTED OVER JIM WELLS AND KLEBERG COUNTIES... AT 728 AM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD 5 TO 8 MILES WEST OF KINGSVILLE. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Areal Flood Advisory | CRP | Goliad | 57 min |
| May 17, 11:58 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 18, 1:21 AM CDT | Special Marine Warning | CRP | 83 min | |
| May 18, 1:51 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 18, 2:35 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 115 min |
| May 18, 2:53 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 67 min |
| May 18, 3:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 63 min |
| May 18, 4:36 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 54 min |
| May 18, 4:48 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 117 min |
| May 18, 5:04 AM CDT | Flash Flood Warning | CRP | Webb | 116 min |
| May 18, 5:14 AM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 18, 5:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 52 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 63 min |
| May 18, 6:51 AM CDT | Flash Flood Warning | CRP | Duval | 97 min |
| May 18, 7:42 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 63 min |
| May 18, 8:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 18, 9:47 AM CDT | Special Marine Warning | CRP | 73 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.